iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologyblood spotsDoes spotting for the first time mean pregnancy?

Is spotting for the first time a sign of pregnancy?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At September 14, 2016
Reviewed AtApril 30, 2024

Patient's Query

Hi doctor,

I am on the pill Lo Loestrin, but I have not been consistently taking it. My last period was on the 25th of last month and my average cycle is around 28 days. My husband and I had unprotected sex on 5th and 6th. I noticed some dark brown discharge on my underwear. When I wiped, it was mixed dark brown and red strands of blood. It has been more than 24 hours and very light when I wipe. I also have been experiencing soreness and light cramps as I would feel in the beginning of my period. However, the discomfort in my abdomen is located on one side and it comes and goes. I have soreness in my legs, lower back and breasts. I also have been experiencing some aching sensation in my vagina. I have also experienced sudden feelings of nausea, but it has not lasted very long. When I began spotting, I was very surprised. I have never spotted between periods before. I am not sure if this is because I have missed taking my pills or if it is implantation bleeding. I have been driving myself crazy by thinking that I could actually be pregnant. The thought of having a baby makes me so excited. But, I do not want to get my hopes up. Please clarify.

Hi,

Welcome to icliniq.com.

The spotting that you are experiencing is probably you have not taken the pill regularly and withdrawal due to that. You had unprotected sex on day 11 and spotting on day 16. I do not think it is implantation bleeding. However, if you are keen to know whether you are pregnant or not, then you can get a blood test beta hCG (human chorionic gonadotropin) and see the value. Wait for your normal cycle and if you do not get periods, then get a TVS (transvaginal scan) done. If you are keen to get pregnant then you should not take tablet Lo Loestrin (birth control pill) since it is a contraceptive. If you are taking it without fail, then you need not take any other precaution.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Kamalpreet Kaur Nagpal
Dr. Kamalpreet Kaur Nagpal

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy